MAUDE Adverse Event Report: CODMAN & SHURTLEFF CATHETER WITH TAPERED CONNECTOR; ARTERIAL CATHETER

CODMAN & SHURTLEFF CATHETER WITH TAPERED CONNECTOR; ARTERIAL CATHETER
Model Number IP37957
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intera is aware that the tapered catheter is being used off-label with the medtronic pump for hepatic artery infusion.The surgical staff disposed of the catheter, so it was unavailable for physical evaluation.The lot used in the surgery was unknown.According to intera sales records, only two lots of catheters were sold to the reporter's institution, lot j32r96 and j58x05.The lot history records for both lots were reviewed and no nonconformances or deviations were noted in the records.No other reports of missing beads/rings have been reported to intera.For reference, the beads/rings are located at the end of the catheter.The surgeon may cut the end of the catheter when prepping for surgery and it may be possible to cut the beads/rings.Since no physical evaluation was able to be performed, it is undetermined if the catheter was cut in a manner that would have cut the bead.Since no other complaints have been reported and no product defect trend is detected, this complaint will be considered closed with no further corrective action.If additional complaint(s) are reported, corrective action will be considered.
 
Event or Problem Description
During a hepatic artery infusion implantation surgery, the surgeon reported that the tapered catheter was missing one of the three beads used to suture the catheter in place.The catheter was discarded and another catheter was used in place.There was no impact to the patient reported.

Brand Name
CATHETER WITH TAPERED CONNECTOR
Common Device Name
ARTERIAL CATHETER
Manufacturer (Section D)
CODMAN & SHURTLEFF
325 paramount drive
rayhnam MA 02767
MDR Report Key10681146
Report Number3015537318-2020-00011
Device Sequence Number3161588
Product Code LKK
UDI-Device Identifier10886704044086
UDI-Public10886704044086
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P890055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIP37957
Device Catalogue NumberIP37957
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2020
Initial Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient Weight85